MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SMALL RAIL; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SMITH & NEPHEW, INC. SMALL RAIL; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 71933931
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/26/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a small rail system was applied to a tibial non-union on (b)(6) 2020.There was two segments and three 6mm pins in each segment.After 12 days the rail broke.The patient received a revision surgery and device was exchanged to a large modular rail.No additional information provided.Patient outcome is unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Investigation results: it was reported that a small rail system was applied to a tibial non-union.There was two segments and three 6mm pins in each segment.After 12 days the rail broke.The patient received a revision surgery and device was exchanged to a large modular rail.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.As device information was not made available, a device history record review cannot be completed.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of risk management files found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Potential causes of the reported event could include but not limited to improper size of device used, lifetime of device, overuse or procedural/use error.Without the return of the actual product involved and no device records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
SMALL RAIL
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10844665
Report Number1020279-2020-06486
Device Sequence Number11712288
Product Code KTT
UDI-Device Identifier00885556065334
UDI-Public00885556065334
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K090926
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71933931
Device Catalogue Number71933931
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6MM PIN UNKN P/N (6 UNITS); 6MM PIN UNKN P/N (6 UNITS)
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;